Posted by Carl D (18.104.22.168) on February 25, 2001 at 18:26:26:
In Reply to: Use of Narcotics posted by Todd on February 25, 2001 at 10:22:40:
When I lived in Michigan in '94-'95, I attempted suicide as a result of my CH. Within a couple of weeks, I began receiving treatment at the Michigan Head-pain & Neurological Institute. They put me on the combination that decreased my CH to a tolerable and more functional state. It was at that time I began taking Verapamil and Lithium. Shortly thereafter, I was pulled off of the Lithium, and continued to do well until February 1998 - when Lithium, Verapamil and other treatments became "ineffective".
I highly reccomend MHNI for anyone in the MI or OH areas who can get there for treatment. They are professionals who DO know what CH is, and how to treat it. It was a bit costly (and if I could afford to go back there, I would), but at that time I had a good job - and did not have any healthcare, but rather paid for my treatments and diagnosis out of my own pocket. It was well worth it.
P.S. - My reaction to the use of narcotics is this: if it works to decrease the pain, and nothing else is working - then do it. Just be careful with them, and make sure your Dr alerts you to adjust the med's frequently. Long term use of any pain med just builds up a tolerance, and when you begin taking 40 - 60 mgs of Hydrocodone, Oxycodone or Oxycontin - It will do incredible damage to your body ( not to mention, no longer be effective to the pain). Also be aware that most of these treatments are not for LONG TERM USE - as they can cause kidney or liver failure. That is reserved for cancer patients and others who are dying from an illness. We are not dying - just struggling to fight the pain.
I STRONGLY RECOMMEND finding an abortive or preventative that will work for you. I have been down the painkliier road, and once I came off of them - The pain seemed to be 3 times worse (not to mention I had a massive kidney infection for about a month).
Post a Followup